Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 29, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 2019, 3:31 PM EDT for Franklin County, Middlesex County, Worcester County, Massachusetts. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2019, 3:31 PM EDT (19:31 UTC)
- Expired
- Jul 6, 2019, 4:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:51 PM EDT | TSTM WND DMG | Gardner, MA | TREE DOWN ON LENNON STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
888 WUUS51 KBOX 061931 SVRBOX MAC011-017-027-062030- /O.NEW.KBOX.SV.W.0029.190706T1931Z-190706T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 331 PM EDT Sat Jul 6 2019 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Northwestern Worcester County in central Massachusetts... Northwestern Middlesex County in northeastern Massachusetts... East central Franklin County in western Massachusetts... * Until 430 PM EDT. * At 331 PM EDT, severe thunderstorms were located along a line extending from near Ashburnham to Shutesbury, moving southeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Leominster, Fitchburg, Orange, Gardner, Athol, Pepperell, Groton, Winchendon, Lunenburg, Townsend, Templeton, Westminster, Shirley, Ashburnham, Barre, Hubbardston, Sunderland, Princeton, Dunstable and Ashby. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4270 7147 4239 7208 4246 7255 4271 7199 TIME...MOT...LOC 1931Z 293DEG 12KT 4267 7196 4248 7239 HAIL...<.75IN WIND...60MPH $$ Field
1 follow-up statement
338 WWUS51 KBOX 061956 SVSBOX Severe Weather Statement National Weather Service Boston/Norton MA 356 PM EDT Sat Jul 6 2019 MAC011-017-027-062030- /O.CON.KBOX.SV.W.0029.000000T0000Z-190706T2030Z/ Worcester MA-Middlesex MA-Franklin MA- 356 PM EDT Sat Jul 6 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHWESTERN WORCESTER...NORTHWESTERN MIDDLESEX AND EAST CENTRAL FRANKLIN COUNTIES... At 354 PM EDT, severe thunderstorms were located along a line extending from near Fitchburg to near Petersham, moving east at 40 mph. Wind gusts to 40 mph and small hail were reported in Templeton at 336 PM. The storms were weakening but still have the potential to produce damaging wind gusts. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Leominster, Fitchburg, Gardner, Athol, Pepperell, Groton, Winchendon, Lunenburg, Townsend, Templeton, Westminster, Shirley, Ashburnham, Barre, Hubbardston, Princeton, Dunstable, Ashby, Shutesbury and Phillipston. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4270 7147 4239 7208 4245 7245 4271 7191 TIME...MOT...LOC 1954Z 290DEG 36KT 4262 7178 4243 7221 HAIL...<.75IN WIND...60MPH $$ Field
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:30 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 6, 3:30 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
330 PM EDT Sat Jul 6 2019
.SYNOPSIS...
Tropical humidity across the region today ahead of an approaching
cold front will trigger scattered thunderstorms with some storms
containing torrential downpours and strong winds. High pressure
builds across the region Sunday afternoon through Wednesday,
providing dry weather with seasonably warm temperatures.
Another cold front approaches Thursday or Friday with scattered
showers and thunderstorms along with more humid conditions.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
*/ Highlights ...
- Isolated showers and thunderstorms around noon becoming more
scattered towards late afternoon, exiting south and east into
evening ahead of a sweeping cold front
- Some of the storms could be strong to severe with heavy
downpours, potential localized flooding, and damaging winds
*/ Discussion ...
Now (2 pm update) ...
Pre-frontal lines of showers and thunderstorms have erupted across
the interior NE CONUS in the last couple of hours as the tropical-
humid boundary layer has destabilized with differential heating.
MLcapes approaching 2k J/kg this hour as effective shear is all
but ineffective. Storm motion 270/17 kt making for multi-cellular
clusters that are slow moving and erupting S/W towards better
instability and heat. NSSL WRF doing nicely in model forecasting
outcomes.
While a SEVERE THUNDERSTORM WATCH has been posted to our N, our
confidence is that we'll see an isolated severe weather threat.
From the 16z Portland ME sounding, directional flow is slightly
stronger than down here, whereas the instability and precipitable
water parameters, around 2k J/kg and 2-inches respectively, are
much of the same. Thus we anticipate that with most thunderstorm
activity the concern is torrential rainfall and the potential
threat of flooding. But lower confidence with respect to strong
to damaging winds. Per the 16z sounding referenced and noting
some of the dewpoint depressions across the region along with
some Dcape with values exceeding 800 J/kg creeping into S CT,
that there is the potential for downburst winds should any storms
pulse upwards with significant cores. Keep in mind, the lack of
shear and thus rotating updrafts will not maintain such cores,
thus what comes up must come down. Most of our focus is on this
as well as any high values of specific differential phase (KDP)
which indicates the increase of size and concentration of rain
drops and also rain rate with higher derived values. Higher values
of KDP with flash flood guidance of roughly 2.0-2.5 inches in
one hour, watching ever so closely especially across urban centers
for possible flooding.
Otherwise ... heat and humidity building across the region, and
given the prolonged period over the week, expanded the heat
advisory to all of our forecast area except for the S-coast where
onshore flow and lingering fog will keep conditions cooler with
respect to heat indices. Speaking of fog, should see that lift
out towards 3-4 pm for the outer Cape and Nantucket. Already
seeing improving trends which are promoting deeper mixing and
thus we're also seeing wind gusts at or exceeding 25 kts for the
S/SE-coast. Have gone ahead and issued a SMALL CRAFT ADVISORY
for the waters accordingly given the amount of boats that are
out on the water for the Summer-time.
*/ Previous discussion ...
NW-SE sweeping cold front will be the lifting mechanism for late-
day shower and thunderstorm activity. Not much synoptic forcing
albeit perhaps a weakly elongated mid-level vortmax associated
with the sweeping cold front. Sultry airmass in place with surface
dewpoints around the low to mid 70s. Precipitable waters rising in
excess of 2-inches with high thetaE within the low-mid levels, H85
dewpoints to +17C. Continental tropical airmass undergoing convergent
lift. Add to it instability of 1.5-2.5k J/kg with surface-H7 lapse
rates steepening to around 7 C/km. But not much directional shear
with both 0-6 km deep layer shear and mean wind uni-directional
westerly at or below 20 kts. Indications of slow-moving storms with
a saturated airmass up through H5, freezing level heights around
14-15 kft agl, deep warm-layer column indicative given of the
environment, including instability, of tropical downpours with big
raindrops. Keep an eye on dual-pol specific differential phase (KDP)
which indicates the increase of size and concentration of rain drops
and also rain rate with higher derived values. Pulse-type convective
given the lack of winds aloft, and given deep-layer moisture and
depth of the warm-column, there is a wet-microburst potential.
Some early activity around noon courtesy of differential heating,
the environment already indicating increasing convective available
potential energy. A line of scattered activity towards afternoon
sweeping NW-SE towards evening, likely undergoing dissipation as
it just nears the S-coast given the onshore cooler marine airmass.
MARGINAL RISK per SPC, SLIGHT N of our area given strong mid- level
flow and synoptics courtesy accompanying H3 jet streak and right-
rear-quadrant. Lack of shear, less support to sustaining updrafts
let alone those that rotate. Plus H5-7 5-6C/km limits as well.
As the prior forecaster alluded to, the biggest threat will be a
heavy rain / flood potential, with a secondary threat from strong
to damaging winds. locally approaching
Storm mode of airmass to multi-cellular clusters, concerns with
regards to slow-movement, training, and/or back-building over
any one location leading to the potential localized flood threat
as tropical downpours are anticipated with 1-2"/hour rainfall
rates.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/...
2 pm update ...
Tonight ...
Showers exiting S. Gradually the cold from sulks S pushing both
tropical air and dissipating scattered shower activity, perhaps
an isolated thunderstorm, out to sea. Dry air beginning to sweep
across the region however dewpoints dropping slowly, down into
the 60s overnight. Clouds still lingering, especially along the
S-coast early on with likely low clouds and fog initially, then
clearing out. Winds turning N/NE winds around 5 to 10 mph, stronger
along E coastal MA with gusts up to 20 mph ... lows getting down
into the 60s, milder along the S-coast with slower clearing.
Sunday into Sunday night ...
Drying out. Cold front continuing to push out as Canadian high
pressure settles in from the N. Boundary layer mixing with mix-
down of drier air pushing in within the low-mid levels, should
see dewpoints get down into the 50s with some spot 40s making
for a comfortable Summer day with relative humidity of around 40
percent, highs in the upper 70s to low 80s as NE winds shift SE
with speeds around 5 to 10 mph, stronger along the coast with
gusts up to 20 mph. Overnight ... quiet, clear, light winds, an
environment favorable for radiational cooling. Leaning towards
cooler guidance, lows in the 50s. Good time to open the windows,
air out the house, welcome some fresh air in. Can't rule out some
ground fog, especially in shallow, sheltered interior valleys.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Highlights ...
* Mon-Wed- Dry weather with typical summer temps
* Thu/Fri- More humid with a chance of showers/T-storms
* Sat- Return to dry conditions
Monday and Tuesday...Seasonably warm and dry weather as Canadian
high pressure pushes southeastward into and across our area. Surface
dew points settle mainly into the 50s to low 60s, with the higher
dew points along south south coasts of RI/MA and the Cape/Islands.
Abundant sunshine expected during both days, with some diurnal
cumulus each day. High temps on Monday will be close to seasonable,
in the upper 70s to mid 80s. Coolest locales will be nearshore where
sea breeze development is expected, generally 75 to 80. Then on
Tuesday sunshine combined with H850 temps warming to +15C will
enable highs 85 to 90. High temps should be somewhat lower near the
shoreline, mid 70s to mid 80s, as light NW flow is expected to yield
to another afternoon of sea breeze development. Overnight lows in
the upper 50s to mid 60s Mon night, then 60s Tue night.
Wednesday...
Dry weather continues thru Wednesday evening, but increasing
heat/humidity expected as we enter return/SW flow, and surface high
pressure moves offshore. SNE is still under a subsidence inversion
so any increase in clouds should be modest, with overall mostly
sunny skies. Surface dewpoints increase to the low to mid 60s by
late in the day, and with H850 temps climbing to +16 to +17C, temps
should peak out in the upper 80s to low 90s. During late Wednesday
night we could have some showers over the far interior as a short
wave and low pressure approach from the west, have slight chance to
low chance pop towards daybreak Thu. Overnight lows in the 60s.
Thursday and Friday...
Fairly good agreement among the models on a low pressure system
moving thru the Great Lakes Region then eastward across New England,
accompanied by a northern stream short wave. A more robust increase
in moisture is expected as these features get closer to SNE and
associated cold front approaches, hence the chance for showers
and t- storms during Thu and Fri. The cold front may not clear
SNE until Friday night, though still uncertainty on exact timing
this far out. Surface dewpoints mainly in the 60s, however
readings could reach into the low-mid 70s. Thus warm and humid.
Saturday...
Eastward progression of the low pressure and cold front moving
offshore, should allow for drier conditions to move into our area. A
weak short wave trough could bring some clouds to the area Sat or
Sat night.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/ ... High confidence.
18z update ...
Rest of today ...
IFR-LIFR FG lingers into late afternoon across the Cape and Islands.
Otherwise low-end VFR CIGs with SW winds around 10 to 15 kts, gusts
up to 25 kts especially across the S/E coastal plain. SHRA / TSRA
will become scattered to numerous towards 20z, sweeping NW-SE. +RA
possible along with TEMPO IFR conditions. Can't rule out strong winds
around 27020G30KT. Scattered activity beginning to exit S/SE coastal
New England towards 0z where IFR-LIFR conditions will become more
widespread.
Tonight ...
SCT SHRA/TSRA, weakening, exiting SE offshore along with IFR-LIFR
towards morning. Winds shifting N/NE around 5-10 kts with stronger
gusts along E-coastal MA, gusts up to 25 kts. Partial clearing over
interior MA and CT, can't rule out shallow pockets of IFR-LIFR FG
within the mid- CT River Valley.
Sunday into Sunday night ...
Becoming SKC into Sunday morning. NE winds around 5-10 kts early,
stronger along E-coastal MA, up around 15 kts, will turn SE and
remain steady into late Sunday, diminishing evening and overnight.
Perhaps some patchy IFR-LIFR BR / FG across the interior.
KBOS Terminal...
An eye on 21-0z for SCT SHRA/TSRA activity lingering as late as
2z. Entirely possible that the terminal will not see any impact
so will hold off any any mention within the TAF other than VCTS.
KBDL Terminal...
An eye on 21-0z for SCT SHRA/TSRA activity lingering as late as
2z. Entirely possible that the terminal will not see any impact
so will hold off any any mention within the TAF other than VCTS.
Outlook /Sunday Night through Wednesday/ ... High confidence.
Sunday Night through Wednesday: VFR.
Wednesday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Thursday: Mainly VFR, with areas MVFR possible. Chance SHRA,
isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/ ... High confidence.
Rest of today ...
Fog lingers along the S-coast throughout the day. On and off.
Visibility 1/4 mile or less can be expected at times. Otherwise
SW winds 10-20 kts with gusts to 25 kts, seas 2-4 ft. SMALL
CRAFT ADVISORY posted accordingly. Scattered showers and thunder-
storms expected towards late afternoon going into evening. They
should weaken as they approach the immediate S-coast.
Tonight...
Scattered showers and weakening thunderstorms pushing SE out to
sea towards morning along with more widespread fog conditions
along the S/SE coast. Winds becoming N through the night around
10 to 15 kts.
Sunday into Sunday night ...
Improving during the early morning hours. Breezy NE winds gusting
to 25 kts early turning SE through the day. Seas 3-4 ft. SMALL
CRAFT ADVISORIES posted over the E MA waters. Winds diminish
overnight.
Outlook /Sunday Night through Thursday/...High confidence.
Sunday Night: Winds less than 25 kt. Seas near 5 ft to start on
the southern outer waters, then seas below 5 ft.
Monday through Wednesday Night: Winds less than 25 kt. Seas
under 5 ft.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 5 PM EDT this afternoon for CTZ002>004.
MA...Heat Advisory until 5 PM EDT this afternoon for MAZ002>019-026.
RI...Heat Advisory until 5 PM EDT this afternoon for RIZ001-002.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ230>236-251-254.
Small Craft Advisory from 5 AM to 11 AM EDT Sunday for ANZ231-
250-254.
&&
SYNOPSIS...Nocera/Sipprell/BW/NMB
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...NMB
AVIATION...Nocera/Sipprell/NMB
MARINE...Nocera/Sipprell/NMBHazardous weather outlook, Jul 6, 4:25 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 425 AM EDT Sat Jul 6 2019 CTZ002>004-MAZ002>004-007>013-015>019-026-RIZ001>004-070830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI- 425 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Scattered thunderstorms today may cause torrential downpours, localized flooding and strong wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MAZ005-006-014-070830- Central Middlesex MA-Western Essex MA-Southeast Middlesex MA- 425 AM EDT Sat Jul 6 2019 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for eastern Massachusetts and northeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Scattered thunderstorms today may cause torrential downpours, localized flooding and strong wind gusts. Heat Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MAZ020>024-RIZ005>008-070830- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI- 425 AM EDT Sat Jul 6 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Scattered thunderstorms today may cause torrential downpours, localized flooding and strong wind gusts. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ230>237-250-251-254>256-070830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 425 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Scattered thunderstorms today may cause torrential downpours, localized flooding and strong wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 6, 2:25 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
225 PM EDT Sat Jul 6 2019
MAZ003-004-061915-
Northern Worcester MA-Eastern Franklin MA-
225 PM EDT Sat Jul 6 2019
...STRONG THUNDERSTORM IN NORTHEAST FRANKLIN COUNTY...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Warwick, or near Orange, moving east at 20 mph.
Winds in excess of 30 mpH and locally heavy downpours will accompany
this storm.
Locations impacted include...
Orange, Athol, Winchendon, Templeton, Northfield, Erving,
Phillipston, Royalston, Richmond and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4272 7229 4271 7204 4258 7204 4263 7241
4272 7240 4273 7230
TIME...MOT...LOC 1823Z 267DEG 18KT 4268 7237
FieldSpecial weather statement, Jul 6, 2:59 PM EDT, 32 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 259 PM EDT Sat Jul 6 2019 MAZ003>005-026-062000- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA-Eastern Franklin MA- 259 PM EDT Sat Jul 6 2019 ...LINE OF STRONG THUNDERSTORMS IN NORTHERN WORCESTER COUNTY... At 256 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Sharon New Hampshire to Wendell Massachusetts. Movement was east at 20 mph. Winds in excess of 40 mph and frequent lightning will accompany these storms. Torrential downpours may cause localized flooding of roadways. Locations impacted include... Leominster, Fitchburg, Orange, Gardner, Athol, Pepperell, Tyngsborough, Groton, Winchendon, Lunenburg, Townsend, Montague, Templeton, Westminster, Shirley, Ashburnham, Hubbardston, Dunstable, Ashby and Fitzwilliam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when these storms approach. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4269 7138 4248 7195 4254 7248 4272 7214 TIME...MOT...LOC 1856Z 288DEG 15KT 4277 7194 4256 7240 Field
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:45 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 7 hr |
| Jul 6, 3:39 AM EDT | Heat Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 13 hr |
| Jul 6, 3:42 AM EDT | Small Craft Advisory | BOX | 33 hr | |
| Jul 6, 1:34 PM EDT | Small Craft Advisory | BOX | 7 hr | |
| Jul 6, 2:59 PM EDT | Special Weather Statement | BOX | Worcester | 61 min |
| Jul 6, 3:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jul 6, 3:51 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Jul 6, 4:07 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 53 min |
| Jul 6, 4:25 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Jul 6, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 60 min |
| Jul 6, 5:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Middlesex, Norfolk, Worcester | 40 min |
| Jul 6, 5:07 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 113 min |
| Jul 6, 5:20 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire, Worcester | 115 min |
| Jul 6, 5:36 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 84 min |
| Jul 6, 5:59 PM EDT | Areal Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 2 hr |
| Jul 6, 6:23 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.